Jump to content

Photo

Are My Vitamins Causing Me To Feel Sick?

vitamin d3 magnesium zinc

3 replies to this topic

#1 lizo4ka

lizo4ka

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 06-March 13

Posted 06 March 2013 - 03:50 AM

Hello all! I've read a lot through these forums, but this is my first time registering and posting. Anyway, I've been dealing with acne for nearly two years now. I was in cosmetology school when it began, first as cysts that were deep under the skin on my neck and under my jaw and chin, didn't hurt much and would rise up and go back down, then they started to get worse and then I just started to get blown out acne all over and of course they became painful. Sometimes it would take a month or so for them to actually pop.

 

Anyway, after trying antibiotics and not liking how they made me feel, I stopped. I just kept on cleaning my face, but obviously it didn't work too well. I also became pregnant and couldn't really do much about my face other than wash it. I did try a bunch of different antibiotic type creams while I was pregnant and none of them helped at all. I've had a good feeling that my acne could be hormonal, but unfortunately I'm breastfeeding right now and I'm not keen on taking it because I don't want my milk to dry up any time soon and most of the good hormonal birth control is not compatible with breastfeeding. 

 

Anyway, I recently started reading the forums and read about Vitamin D deficiency. My Mother has it, so I thought that might help. I began taking 1,000 IU capsules everyday about 3 weeks ago. My skin does seem to be improving slowly. I added on a combination of Magnesium and Zinc (400 mg Magnesium and 15 mg Zinc, it's a combined vitamin by Spring Valley) about a week after I began the D3, so I think I've been taking it for approximately 2 to 2 and a half weeks now. Somewhere in that space of time. 

 

These past few days I've been feeling nauseous and having diarrhea... I also have been having a little bit of heartburn on top of that and dizziness -- it feels like I might be having some low blood pressure. I don't think it's anything I ate or a virus. I'm only taking 1,000 IU of D3 and I just really don't feel like it could be doing this to me, but I'm wondering if it might be the magnesium and zinc? I do have a good diet. Not a lot of preservatives, I cook pretty much everything completely by scratch and we eat a lot of vegetables and I love dairy and drink a lot of milk, eat a lot of yogurt, eat a lot of cheese (I have cut out dairy, by the way without any results, because my son was having problems with his stomach after he was born from the dairy products I was eating, I resumed eating dairy when he was a few months old).

 

I think I'm going to cut the magnesium and zinc and see if anything happens, but I'm not liking how I feel. Has anybody else had this happen to them? 



#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,028
    Likes: 422
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 06 March 2013 - 12:00 PM

If you already have enough magnesium in your body, you will experience nausea and/or diarrhea. Zinc is also notorious for causing stomach upset (I assume you take it with food like you're supposed to?)

 

Honestly you probably aren't deficient in zinc/magnesium and are getting enough through your food. Definitely keep taking the vitamin D, you can't get that through food and unless you want the skin damage of regular sun exposure you will need to supplement D3. I would cut out the zinc/mag though.



#3 tricky

tricky

    Junior Member

  • Members
  • Posts & Likes
    Posts: 86
    Likes: 11
About Me
  • Joined: 07-August 12

Achievements

     

Posted 06 March 2013 - 01:23 PM

yeah, I cant take zinc without it making me feel VERY nauseas.. even when taken on a full stomach.



#4 lizo4ka

lizo4ka

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 06-March 13

Posted 06 March 2013 - 09:35 PM

If you already have enough magnesium in your body, you will experience nausea and/or diarrhea. Zinc is also notorious for causing stomach upset (I assume you take it with food like you're supposed to?)

 

Honestly you probably aren't deficient in zinc/magnesium and are getting enough through your food. Definitely keep taking the vitamin D, you can't get that through food and unless you want the skin damage of regular sun exposure you will need to supplement D3. I would cut out the zinc/mag though.

 

I think that must be it. I always take it with dinner, so my biggest meal of the day. I definitely want to stay on the D3 though! :) I think I'll cut the magnesium and zinc! Thank you for your reply! 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users